Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 49, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 10, 2010, 3:43 PM CDT for Adams County, Juneau County, Wisconsin. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2010, 3:43 PM CDT (20:43 UTC)
- Expired
- Jul 10, 2010, 4:15 PM CDT
- In force
- 32 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Adams County, WI, Juneau County, WI
The radar
The La Crosse radar (KARX), 110 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 3:53 PM CDT | HAIL 1 | 6 Ne New Miner, WI | REPORTED IN TOWNSHIP OF ARMENIA JUST WEST OF WISCONSIN RIVER. |
| Jul 10, 4:05 PM CDT | HAIL 0.75 | 3 N Big Flats, WI | DIME SIZE HAIL REPORTED AT COUNTY ROAD O AND HIGHWAY 13. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
396 WUUS53 KARX 102043 SVRARX WIC001-057-102115- /O.NEW.KARX.SV.W.0049.100710T2043Z-100710T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 343 PM CDT SAT JUL 10 2010 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ADAMS COUNTY IN CENTRAL WISCONSIN... NORTHEASTERN JUNEAU COUNTY IN CENTRAL WISCONSIN... * UNTIL 415 PM CDT * AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR NEW MINER...OR 16 MILES SOUTHWEST OF WISCONSIN RAPIDS...MOVING EAST AT 25 MPH. THIS STORM CAN PRODUCE QUARTER SIZE HAIL. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEW ROME AROUND 355 PM... LAKE ARROWHEAD AROUND 400 PM... LAKE SHERWOOD AND LAKE CAMELOT AROUND 405 PM... THE LEOLA MARSH WILDLIFE AREA AROUND 415 PM... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4411 9009 4426 9010 4425 8963 4410 8962 TIME...MOT...LOC 2043Z 270DEG 21KT 4420 8997 WIND...HAIL <50MPH 1.00IN $$ 04
3 follow-up statements
695 WWUS53 KARX 102059 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 359 PM CDT SAT JUL 10 2010 WIC001-057-102115- /O.CON.KARX.SV.W.0049.000000T0000Z-100710T2115Z/ JUNEAU WI-ADAMS WI- 359 PM CDT SAT JUL 10 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN ADAMS AND NORTHEASTERN JUNEAU COUNTIES UNTIL 415 PM CDT... AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR LAKE ARROWHEAD...OR 14 MILES SOUTH OF WISCONSIN RAPIDS...MOVING EAST AT 25 MPH. THIS STORM CAN PRODUCE QUARTER SIZE HAIL. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE SHERWOOD AND LAKE CAMELOT AROUND 405 PM... THE LEOLA MARSH WILDLIFE AREA AROUND 415 PM... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4411 9006 4425 9007 4425 8963 4410 8962 TIME...MOT...LOC 2059Z 270DEG 21KT 4420 8984 WIND...HAIL <50MPH 1.00IN $$ 04
069 WWUS53 KARX 102111 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 411 PM CDT SAT JUL 10 2010 WIC001-057-102115- /O.CON.KARX.SV.W.0049.000000T0000Z-100710T2115Z/ JUNEAU WI-ADAMS WI- 411 PM CDT SAT JUL 10 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN ADAMS AND NORTHEASTERN JUNEAU COUNTIES UNTIL 415 PM CDT... LOCAL LAW ENFORCEMENT OFFICIALS REPORTED PENNY SIZE HAIL ABOUT 3 MILES NORTH OF BIG FLATS...NEAR THE INTERSECTION OF COUNTY ROAD O AND HIGHWAY 13. THIS STORM WILL ALSO PRODUCE VERY HEAVY RAIN. ANOTHER STRONG TO SEVERE THUNDERSTORM IS IN EXTREME NORTHEAST JUNEAU COUNTY...NEAR THE WISCONSIN RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. SEVERE THUNDERSTORMS POSE A SIGNIFICANT DANGER TO BOATERS. IF YOU ARE ON THE WISCONSIN RIVER...IMMEDIATELY MOVE TO SHORE AND FIND SHELTER. && LAT...LON 4411 9006 4425 9007 4425 8963 4410 8962 TIME...MOT...LOC 2109Z 292DEG 25KT 4415 8974 WIND...HAIL <50MPH 1.00IN $$ SHEA
519 WWUS53 KARX 102116 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 416 PM CDT SAT JUL 10 2010 WIC001-057-102125- /O.EXP.KARX.SV.W.0049.000000T0000Z-100710T2115Z/ JUNEAU WI-ADAMS WI- 416 PM CDT SAT JUL 10 2010 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ADAMS AND NORTHEASTERN JUNEAU COUNTIES HAS EXPIRED... THE STORMS WHICH PROMPTED AN EARLIER WARNING HAVE WEAKENED BELOW SEVERE LIMITS. HOWEVER...THE STORMS REMAIN STRONG AND COULD PRODUCE SMALL HAIL AND GUSTY WINDS...IN ADDITION TO LIGHTNING AND HEAVY RAIN. AT 415 PM...THESE STORMS EXTEND FROM EXTREME NORTHEAST JUNEAU COUNTY...ACROSS MUCH OF NORTHERN ADAMS COUNTY...NORTH AND ALONG COUNTY ROAD O NORTH OF THE BIG FLATS AREA. IF THESE STORMS GROW AGAIN...ADDITIONAL WARNINGS MAY BE NEEDED. LAT...LON 4411 9006 4425 9007 4425 8963 4410 8962 TIME...MOT...LOC 2111Z 292DEG 25KT 4414 8972 $$ SHEA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:00 PM CDT, 43 minutes earlier.
Area forecast discussion, Jul 10, 3:00 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 300 PM CDT SAT JUL 10 2010 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA CHANCES CENTERED ON SUN AFTERNOON/EVENING...TEMPERATURES THROUGH THE PERIOD. 18Z DATA ANALYSIS HAD LOW PRESSURE OVER THE DAKOTAS WITH A TROUGH/ FRONT TO THE SOUTHWEST INTO EASTERN CO. HIGH PRESSURE WAS CENTERED OVER THE MID MS VALLEY. SFC-850MB SOUTHWEST FLOW BETWEEN THE TWO WAS ADVECTING INCREASING LOWER LEVEL MOISTURE NORTHWARD INTO MN/ NORTHERN WI AROUND THE PERIPHERY OF THE HIGH. THIS COMBINED WITH A WEAK SHORTWAVE MOVING ACROSS SOUTHERN MN...INCREASING CAPE FROM DIURNAL WARMING AND WEAK THETA-E CONVERGENCE RESULTING IN WDLY SCT SHRA/TSRA FROM EAST CENTRAL WI TO CENTRAL MN. WITH THE SOUTHWEST FLOW AND PARTLY-MOSTLY SUNNY SKIES...EARLY AFTERNOON TEMPS NEAR MID JULY NORMALS. 10.12Z MODEL RUNS INITIALIZED WITHOUT LARGE ERRORS AND OFFER REASONABLY SIMILAR SOLUTION FOR TONIGHT THRU TUE NIGHT. GFS APPEARS TO SUFFER SOME CONVECTIVE FEEDBACK EARLY ON...WITH SPURIOUS LOOKING VORTICITY MAXIMA OVER THE FCST AREA AND NEB/SD BY 00Z THIS EVENING. DPROG/DT OF 500MB HGTS AT 10.12Z SHOWED MODEL RUNS OF 08.12Z AND 09.12Z ALL VERIFIED QUITE WELL ACROSS NOAM/EASTERN PAC. THRU 36HRS TREND FAVORS FASTER OF EARLIER RUNS WITH THE PROGRESS OF THE TROUGH INTO THE REGION AND FLATTER WITH THE UPSTREAM FLOW OVER BC/WA TO MT/WY. NAM WITH BETTER CONSISTENCY ON THE TROUGH...ECMWF ON THE FLATTER BC TO MT/WY FLOW. TREND FOR 36-60HRS IS FOR MORE TROUGHING/ SHORTWAVE ENERGY INTO EASTERN SD/WESTERN MN AT 60HRS AND FASTER/ STRONGER WITH THE NEXT TROUGHING INTO SOUTHWEST CAN/NORTHWEST CONUS. SOME OVERALL BETTER RUN-TO-RUN CONSISTENCY TO ECMWF. FOR 60-84HRS MODELS CONVERGING TOWARD A COMMON SOLUTION OF TROUGHING LIFTING INTO THE EASTERN CONUS AND TROUGHING OVER THE NORTHERN ROCKIES/ PLAINS. TREND FAVORS STRONGER OF EARLIER SOLUTIONS WITH BOTH TROUGHS. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED MODELS GOOD WITH THE SFC PRESSURE FIELD ACROSS THE CENTRAL CONUS. NAM/GEM/ECMWF BETTER WITH SFC DEW POINTS THAN GFS ACROSS THE UPPER MIDWEST/ NORTHERN PLAINS. PER WV IMAGERY...MODELS APPEAR TO BE STRUGGLING A BIT WITH THE SHORTWAVE DETAILS OVER MN/IA/EASTERN DAKOTAS BUT LOOK BETTER WITH THE SHORTWAVE ENERGY OVER WY. MODELS ALSO STRUGGLING A BIT WITH THE CONVECTION OVER MN/WI TODAY...BEST HANDLED AS OF 19Z TODAY BY LOCAL/REGIONAL WRF MODELS AND ECMWF. NO PARTICULAR DETERMINISTIC MODEL FAVORITE THIS CYCLE AND TRENDED TOWARD THE MODEL/ENSEMBLE CONSENSUS. SHORT-TERM FCST CONFIDENCE AVERAGE THIS CYCLE. IN THE SHORT TERM...WITH THE WEAK SHORTWAVE ENERGY OVER SOUTHERN MN MOVING EAST/SOUTHEAST THRU THIS EVENING...CAPE ON THE ORDER OF 1K TO 2K J/KG AND SOME 850MB MOISTURE TRANSPORT/THETA-E CONVERGENCE SHIFTING SOUTHEAST INTO THE AREA...ADDED ISOLATED/WDLY SCT SHRA/TSRA TO GRIDS FOR MUCH OF THE FCST AREA FOR THIS EVENING. WITH WIND SHEAR ON THE WEAK SIDE...APPEARS ANY SEVERE THREAT THRU MID EVENING QUITE SMALL. LATER TONIGHT...SFC TROUGH/FRONT IN THE NORTHERN PLAINS MOVES EAST AS THE SFC LOW DEEPENS INTO NORTHERN ONT IN RESPONSE TO STRONGER SHORTWAVE ENERGY ROTATING SOUTHEAST ACROSS SASKAT/MAN. PW VALUES CONTINUE TO INCREASE AHEAD OF THE TROUGH/FRONT TONIGHT AS THE LOW LEVEL JET STRENGTHENS AND CONTINUES TO PULL MOISTURE NORTHWARD FROM THE CENTRAL PLAINS. MOST UNSTABLE CAPE VALUES REMAIN IN THE 500-1000 J/KG OVER THE NORTHWEST PORTIONS OF THE FCST LATER TONIGHT. INCREASED/EXPANDED SHRA/TSRA CHANCES OVER THE NORTHWEST HALF OF THE FCST AREA FOR LATE TONIGHT. INCREASING MODEL CONSENSUS AND SLIGHTLY FASTER TREND...INCREASED SHRA/TSRA CHANCES TOWARD LIKELY FOR SUN MORNING/AFTERNOON AS THE FRONT PUSHES INTO THE AREA...INTO AN AIRMASS WITH PW VALUES OF 1.5 TO 1.75 INCHES AND MU CAPE VALUES OF 1K TO 2K J/KG. QUESTION IS SEVERE THREAT SUN. WITH AREA LIKELY TO BE UNDER CONVECTIVE DEBRIS CLOUDS BY AT LEAST MID MORNING SUN...HOW MUCH CAPE BUILDS IS UNCERTAIN...WHILE 0-6KM WIND SHEAR GENERALLY LESS THAN 25KTS. APPEARS SEVERE RISK SUN MAY BE QUITE SMALL AS WELL. FRONT PUSHES EAST OF THE AREA MON EVENING. CONTINUED LIKELY RAIN CHANCES SUN EVENING FOR MUCH OF THE AREA... THEN TRENDED RAIN CHANCES DOWN FROM LATER SUN NIGHT THRU MON AS DRIER/COOLER HIGH PRESSURE BUILDS INTO THE REGION BEHIND THE FRONT. THIS HIGH PRESSURE....RISING HGTS AND WEAK SHORTWAVE RIDGING ALOFT THEN BUILD ACROSS THE AREA FOR MON NIGHT THRU TUE NIGHT...FOR WHAT SHOULD A DRY...COOLER/MORE COMFORTABLE PERIOD OF WEATHER. FAVORED A BLEND OF GUIDANCE LOWS TONIGHT...COOLER OF GUIDANCE HIGHS SUN AND WARMER OF GUIDANCE LOWS SUN NIGHT WITH PLENTY OF CLOUDS AND THE EXPECTED SHRA/TSRA. GUIDANCE HIGHS MON SIMILAR AND LOOK REASONABLE. FAVORED A BLEND OF GUIDANCE LOWS/HIGHS FOR MON NIGHT THRU TUE NIGHT. .LONG TERM...WEDNESDAY THROUGH SATURDAY 10.00Z MEDIUM RANGE MODEL RUNS IN GOOD AGREEMENT ON WED AS A TROUGH MOVES INTO THE NORTHERN PLAINS AND TROUGHING LIFTS INTO THE NORTHEAST CONUS. ECMWF WITH THE BETTER RUN-TO-RUN CONSISTENCY. BETWEEN MODEL AND RUN-TO-RUN CONSISTENCY REMAINS QUITE GOOD THU AS THE TROUGH MOVES ACROSS THE UPPER MIDWEST. BETWEEN MODEL AND RUN-TO- RUN CONSISTENCY DECREASES FRI/SAT AS MODELS STRUGGLE WITH STRENGTH/TIMING OF THE NEXT TROUGHING INTO WESTERN NOAM. ECMWF SIMILAR TO GFS ENSEMBLE MEAN ON FRI/SAT AND SHOWS BETTER RUN-TO-RUN CONSISTENCY THAN GFS...WITH 10.00Z GFS APPEARING AS A FAST OUTLIER WITH THIS NEXT TROUGH INTO THE NORTHERN PLAINS BY LATE DAY 7. 10.06Z GFS MORE IN LINE WITH ECMWF AND ENSEMBLE MEANS. PER PMDEPD...ALSO PREFERRED THE ECMWF AND GFS/ECMWF ENSEMBLE MEAN CONSENSUS SOLUTION. WITH GOOD MODEL CONSISTENCY WED/THU...FCST CONFIDENCE AVERAGE TO GOOD THESE DAYS...THEN AVERAGE FOR FRI/SAT. HGTS BEGIN TO FALL WED WITH APPROACH OF THE MID LEVEL TROUGH AND SFC LOW/COLD FRONT. MODEL CONSENSUS KEEPS THE THETA-E RIDGE AND MOISTURE TRANSPORT AXES WEST OF THE FCST AREA WED...WITH THESE FEATURES AND THE COLD FRONT PUSHING INTO/ACROSS THE AREA WED NIGHT/THU. RAISED SHRA/TSRA CHANCES CENTERED ON WED NIGHT. TRENDED RAIN CHANCE DOWN THU...ESPECIALLY OVER THE WEST HALF OF THE FCST AREA AS DRIER HIGH PRESSURE BUILDS IN BEHIND THE FRONT. HIGH PRESSURE AND A DRIER AIRMASS CONTINUE TO BUILD INTO THE REGION BEHIND THE FRONT FOR THU NIGHT THRU FRI NIGHT AND LEFT THESE PERIODS DRY. NEXT SFC-MID LEVEL TROUGH BEGINS TO PUSH INTO THE NORTHERN PLAINS SAT BUT REMAINS WELL WEST OF THE AREA. WARM FRONT TO THE SOUTHEAST OF THE LOW TO LIFT NORTH TOWARD/INTO THE AREA SAT. MAY YET NEED A SHRA/TSRA CHANCE ON SAT...BUT GIVEN SOME MODEL DIFFERENCES AND QUESTIONS OF TIMING/STRENGTH OF MOISTURE RETURN... LEFT SAT DRY FOR NOW. FAVORING THE ENSEMBLE MEANS...TRENDED HIGHS/LOWS THRU THE PERIOD TOWARD GFS ENSEMBLE MOS AND HPC GUIDANCE VALUES. && .AVIATION...TONIGHT AND SUNDAY SUBTLE FEATURES IN THE UPPER LEVEL FLOW HAVE ADDED SOME UNCERTAINTY TO THE FORECAST THROUGH SUNDAY. SHORT WAVE TROUGH OVER EASTERN SOUTH DAKOTA THIS AFTERNOON WILL CONTINUE TO MOVE SOUTHEAST ACROSS THE AREA. SOME WIDELY SCATTERED SHOWERS OCCURRING AHEAD OF THIS FEATURE OVER WESTERN MINNESOTA IN AN AREA THAT CURRENTLY IS CAPPED WITH AROUND 250 J/KG OF ML CIN. FURTHER DOWNSTREAM OVER SOUTHEAST MINNESOTA AND WESTERN WISCONSIN THE ATMOSPHERE IS NOT CAPPED WHICH COULD LEAD TO ADDITIONAL DEVELOPMENT AS THE SHORT WAVE TROUGH APPROACHES. ANYTHING THAT DOES DEVELOP SHOULD BE EAST OF BOTH TAF SITES BY EARLY EVENING AND HAVE JUST CARRIED A CB INTO THE EVENING TO ACCOUNT FOR POSSIBLE DEVELOPMENT. THE NEXT SHORT WAVE TROUGH OVER MONTANA AND WYOMING WILL MOVE ACROSS THE AREA SUNDAY IN ASSOCIATION WITH THE A SURFACE COLD FRONT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OCCUR ALONG THE FRONT AND HAVE INTRODUCED VICINITY SHOWERS AT BOTH SITES BY MID SUNDAY MORNING. ALSO INCLUDED A CB AS THE 10.12Z NAM FORECAST SOUNDINGS SUGGEST THE CAPE WILL GROW RAPIDLY THROUGH THE MORNING WITH ALMOST 1000 J/KG IN PLACE BY 18Z SUNDAY. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM... RRS AVIATION.......... 04
Hazardous weather outlook, Jul 10, 5:18 AM CDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 518 AM CDT SAT JUL 10 2010 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-111100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 518 AM CDT SAT JUL 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWESTERN INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS TODAY. THE MOST WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED TO OCCUR THIS AFTERNOON...AND MAINLY ALONG AND NORTHEAST OF THE INTERSTATE 90 AND 94 CORRIDOR. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT ANTICIPATED...A FEW OF THE STRONGER STORMS MAY CONTAIN SOME SMALL HAIL ALONG WITH WIND GUSTS AROUND 30 MPH. A COLD FRONT PUSHING FROM THE DAKOTAS INTO MINNESOTA WILL PROVIDE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY AFTER MIDNIGHT AND MAINLY NORTHWEST OF A LINE FROM MEDFORD WISCONSIN THROUGH AUSTIN MINNESOTA. A FEW OF THESE STORMS MAY BE ON THE STRONG SIDE WITH SOME SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES CONTINUE SUNDAY THROUGH MONDAY AS A COLD FRONT PUSHES THROUGH THE REGION. IT APPEARS THAT A FEW OF THE STORMS SUNDAY AFTERNOON THROUGH SUNDAY NIGHT COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WIND BEING THE MAIN THREATS. ANOTHER COLD FRONT WILL PROVIDE THUNDERSTORM CHANCES FROM WEDNESDAY NIGHT THROUGH THURSDAY. IT IS TOO EARLY TO DISCERN IF ANY OF THESE THUNDERSTORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MIGHT BE NEEDED SUNDAY AFTERNOON INTO SUNDAY NIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. DAS
In the hours before
Special weather statement, Jul 10, 11:11 AM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1111 AM CDT SAT JUL 10 2010 WIZ017-101715- TAYLOR- 1111 AM CDT SAT JUL 10 2010 AT 1108 AM...DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM OVER HANNIBAL...MOVING EAST AT 20 MPH. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL MAY ACCOMPANY THIS STRONG THUNDERSTORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE... THE MILLER DAM FLOWAGE...KATHRYN LAKE...PERKINSTOWN AND NORTH TWIN LAKE. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. THESE WIND GUSTS COULD BLOW AROUND OUTDOOR FURNITURE AND OTHER LIGHT OBJECTS. SMALL BRANCHES MAY ALSO FALL. SEEK SAFE SHELTER INSIDE A BUILDING. 04
Special weather statement, Jul 10, 3:17 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 317 PM CDT SAT JUL 10 2010 WIZ043-044-102115- ADAMS-JUNEAU- 317 PM CDT SAT JUL 10 2010 ...STRONG THUNDERSTORMS WITH SMALL HAIL IN ADAMS AND JUNEAU COUNTIES... AT 314 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM MONROE CENTER TO COUNTY ROADS C AND G...MOVING EAST AT 15 MPH. THE ADAMS COUNTY SHERIFFS DEPARTMENT REPORTED DIME SIZED HAIL WITH THESE STORMS AT THE INTERSECTION OF HIGHWAY 13 AND COUNTY ROAD O. SMALL HAIL MAY ACCOMPANY THESE STRONG THUNDERSTORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE... ARKDALE...BIG FLATS...COTTONVILLE AND THE PRESTON CLIFFS. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. 04
Local storm report, Jul 10, 3:19 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
319 PM CDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL 5 N BIG FLATS 44.19N 89.80W
07/10/2010 E0.75 INCH ADAMS WI LAW ENFORCEMENT
SHERIFF DEPUTY REPORTS DIME SIZE HAIL AT HIGHWAY 13 AND
COUNTY ROAD O
&&
DTJThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 5:22 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 9 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.